Note: Mumsnet has not checked the knowledge, experience or professional qualifications of anyone posting on Mumsnet Talk, so this is not necessarily the best place to seek help if you're feeling seriously distressed or suicidal. Mumsnet cannot be held responsible for any advice given on the site. If you need help urgently, please see our mental health web guide which can point you to expert advice and support.

Omeprezole causing anxiety panicky feelings and tearfulness ?

(7 Posts)
catstail Sun 18-Nov-12 20:51:42

you're welcome op, make sure you do go back to the docs in the week

ArkadyRose Sun 18-Nov-12 20:36:47

It's not a listed side effect of omeprazole (have been on it longterm myself for acid reflux) - it's more likely to be the effect of being in pain for 12 days with a bad back. Pain has all sorts of effects on the brain and mood.

susiedaisy Sat 17-Nov-12 14:21:53

Thank you, I have been to see gp and she doesn't think there's a link to the meds and my low moods and panicky feelings, guess I was grasping at straws, have had a run of bad luck and stress lately and she thinks its linked to that, I'm feeling very up and down bursting into tears several times a day, not feeling good at all, back to gp again in the week, thanks again for answering!

catstail Sat 17-Nov-12 14:13:00

i would be surprised i it is the omeprazole but you need to read the patient info leaflet immediately, if you have lost it then look online or ring your pharmacist. if it is listed as a possible side effect you need to get back to your prescribing doctor asap before it really sets in

hmm, I did and still do take regular omeprazole and I've never had anxiety from it... is it a known side effect?

susiedaisy Thu 15-Nov-12 16:34:02

Anyone?

susiedaisy Thu 15-Nov-12 13:15:25

Hi everyone I have been off work with a bad back and have had to take regular pain relief and so was advised to take 20mg of omeprezole daily to avoid stomach problems with anti inflammatorys, but its been 12 days now and over the last few days I have become really down in my mood very tearful feeling panicky, cant stand to be alone in the house alone, I'm thinking it could be a side effect of the omeprezole had anyone else experienced
this??

Thanks

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now